Alabama, 2020

Tornadoes and Damaging Winds in Alabama, April 19, 2020

April 19, 2020 · NWS TAE · 42 events in 5 counties and zones

A potent upper trough moved across the southeast states with numerous severe storms, including widespread wind damage and tornadoes. The tri-state area was under an enhanced to moderate risk of severe storms from the Storm Prediction Center.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
$832,000
Crop damage
None recorded
Events
42

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

A potent upper trough moved across the southeast states with numerous severe storms, including widespread wind damage and tornadoes. The tri-state area was under an enhanced to moderate risk of severe storms from the Storm Prediction Center. Some of the tornadoes were significant and rated EF2. Unfortunately, one fatality occurred in southeast Alabama.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Apr 19, 9:29 PM CST, 33 minutes earlier.

Area forecast discussion, Apr 19, 9:29 PM CST, 33 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1129 PM EDT Sun Apr 19 2020

...Severe Threat Rapidly Increasing Across The Region...

.UPDATE...

Tornado Watch is now in effect for the entire area until 7AM EDT
or 6 AM CDT. A line of strong storms is now sliding to the
northwest of Coffee County AL although the southern end may clip
the county. Latest surface analysis shows the warm front north of
Dothan and Enterprise AL, stretching east to just north of
Thomasville, GA. The atmosphere south of the warm front is
extremely unstable with the TLH 02z sounding showing 3000 J/KG of
surface CAPE which is consistent with SPC mesoanalysis. Otherwise,
the near term from below is still on track from a mesoscale
perspective. The southern end of the line is passing through
Slidell, LA and starting to move into far SW AL. This will be the
main severe threat later this evening.

&&

.PREV DISCUSSION [844 PM EDT]...

.NEAR TERM [Through Tonight]...

Clearly, the airmass over our western area remains very unstable
- while over portions of South Central, GA, it will be a little
longer before this boundary starts moving northward

The 00z TAE sounding shows the kinematic fields continue to
increase with near 60 kt of deep layer shear and the 850 mb winds
now up to 45 knots. RAP analysis of 850 mb winds in our western
counties already show the presence of winds around 50 kt at that
level. Further west, the KLIX VWP is showing 50 kt winds at 3000
ft. Clearly, the wind fields moving into the region are more than
supportive for significant severe weather. While the low level
flow is not sufficiently curved, even across Srn Alabama and the
Western Florida Panhandle, there still appears to be enough low
level shear present to maintain the tornado risk through the night.
Moreover, the presence of the surface frontal boundary across a
portion of our forecast area could be a significant factor in
tornado potential later tonight, especially if this boundary is
slow to recede northward. Storms nearing this boundary would
encounter enhanced low level shear as the winds back near the
boundary, thus increasing tornado potential. This risk is greatest
across Southeast Alabama and into extreme SW Georgia over the
next 2-4 hours.

Through 9 pm CDT, storms that are over South Central Alabama will
be moving eastward toward our northern SE AL counties as well as
approaching Quitman/Clay Counties in extreme SW Georgia. With the
boundary beginning to retreat northward, it is possible that
these storms will remain surface-based moving into the area and
present the risk of all severe hazard types as they move through.
As the storms move further east of Clay/Quitman Counties, the
storms should become increasingly elevated and present more of a
large hail threat into South Central Georgia, as long as they are
not overtaken by the frontal boundary, should this occur, the
storms would continue to present a risk for all severe hazards.

After midnight CDT - a large cluster of storms, now across
Southern Mississippi will be nearing our western CWA boundary.
This particular complex of storms a cross Southern Mississippi
is especially intense, with a relatively untouched airmass ahead
of it that is incredibly favorable for the continued maintenance
of the storms. 22z/23z HRRR output suggests this storm nears
Southeast Alabama around 1 am CT and will pose a risk for all
severe hazards. This storm and others in the main line would then
progress across the region throughout the early morning hours on
Monday.

Key Point:

1. A moderate risk for severe weather continues across the region
tonight. Storms are expected to increase in coverage and severity
later tonight in our region and pose a risk for all severe
weather hazards: destructive winds, tornadoes, and large hail.

.SHORT TERM [Monday Night Through Wednesday]...

Dry weather with high pressure at the surface and confluent flow
aloft. Cool-ish partly cloudy mornings and warm mainly sunny
afternoons expected. Little change made to previous forecast.

.LONG TERM [Thursday Through Sunday]...

Next strong system will approach Thursday with deep moisture and
decent shear in play. Severe weather possible along with an
excessive rain threat. Will have to see how the Friday-Sunday
period plays out as it looks like another system will move
through.  We'll look closer at that tmrw.

.AVIATION...
[Through 18Z Monday]

Return to VFR today outside of ABY/ECP where it will persist. Then
cigs lower to at least IFR tonight. A line of severe TSRA sweeps
across terminals overnight into Monday morning. Winds shift with
frontal passage on Monday gusting to 30 kt at times.

.MARINE...

Hazardous marine conditions are expected as a strong system moves
across the area. Winds and seas increasing this afternoon and
reaching SCA levels this evening into early Monday afternoon. A
Small Craft Advisory is now in effect. A cluster or line of
severe storms sweeps through overnight into Monday. After the
system departs, winds and seas gradually relax before ramping up
to cautionary/advisory levels again ahead of the next system on
Thurs.

.FIRE WEATHER...

Red flag conditions are not expected for the next several days.

.HYDROLOGY...

Thunderstorm outflow has reinforced the cool airmass to our north
and the warm front has come to a halt. This will focus a heavy
rain threat across much of our AL/GA counties...esply northern
sections...through tonight. Risk of flash flooding has increased in
these areas as has the potential for flooding on the Lee and
Lowndes County tributaries. River Flood warnings may be required
for these areas later today.

Thursday system still looks wet and after this system's rain we
will be much more susceptible to flooding. We're going to focus on
the short term for now but plan an ESF tomorrow to update
interests on our rivers about late week/weekend flood potential.
Stay tuned!

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   72  84  58  84  57 /  70  50   0   0   0
Panama City   72  81  62  81  61 /  70  20   0   0   0
Dothan        67  78  55  80  55 /  90  10   0   0   0
Albany        64  79  56  80  54 /  90  20   0   0   0
Valdosta      69  81  58  81  55 /  60  70   0   0   0
Cross City    73  81  60  82  57 /  40  70   0   0   0
Apalachicola  72  79  63  79  61 /  60  40   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Tuesday morning for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

GA...Flash Flood Watch until 8 AM EDT Monday for Ben Hill-Lee-Quitman-
     Randolph-Terrell-Turner-Worth.

AL...None.
GM...Small Craft Advisory until 2 PM EDT /1 PM CDT/ Monday for
     Apalachee Bay or Coastal Waters From Keaton Beach to
     Ochlockonee River FL out to 20 Nm-Coastal Waters From
     Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
     waters from Suwannee River to Keaton Beach FL out 20 NM-
     Coastal waters from Mexico Beach to Apalachicola FL out 20
     NM-Coastal waters from Mexico Beach to Okaloosa Walton
     County Line FL out 20 NM-Waters from Suwannee River to
     Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
     to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
     Beach to Okaloosa Walton County Line FL from 20 to 60 NM.

&&

UPDATE...LN
NEAR TERM...Godsey
SHORT TERM...Johnstone
LONG TERM...Johnstone
AVIATION...LF
MARINE...Johnstone
FIRE WEATHER...LF
HYDROLOGY...Johnstone

In the hours before

Local storm report, Apr 19, 4:52 PM CST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
652 PM EDT SUN APR 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     HAIL             MOODY AFB               30.97N 83.21W
04/19/2020  E1.00 INCH       LOWNDES            GA   EMERGENCY MNGR

            PENNY TO QUARTER SIZE HAIL REPORTED AT MOODY
            AIR FORCE BASE.

&&

KGG
Local storm report, Apr 19, 4:53 PM CST, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
653 PM EDT SUN APR 19 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     HAIL             STOCKTON                30.94N 82.99W
04/19/2020  E0.88 INCH       LANIER             GA   EMERGENCY MNGR

            NICKEL SIZE HAIL OCCURRING IN STOCKTON.

&&

KGG
Special weather statement, Apr 19, 5:08 PM CST, 4 hours 54 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
708 PM EDT Sun Apr 19 2020

GAZ148-161-192345-
Berrien GA-Lanier GA-
708 PM EDT Sun Apr 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BERRIEN AND NORTHERN
LANIER COUNTIES UNTIL 745 PM EDT...

At 708 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ray City, or near Nashville, moving northeast at 55 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Nashville, Ray City, Meigs, Courthouse, New Lois, Allenville, Weber,
Bannockburn and Teeterville.

LAT...LON 3101 8318 3103 8318 3103 8325 3113 8332
      3115 8330 3116 8331 3130 8306 3128 8304
      3123 8305 3122 8304 3121 8305 3119 8305
      3118 8297 3110 8297
TIME...MOT...LOC 2308Z 240DEG 49KT 3111 8321

42-DVD

The radar

The Ft Rucker radar (KEOX), 55 km away, was scanning. The volume nearest the first event began at 04:01 UTC.

Open the radar archive at this moment

Event by event

34 thunderstorm wind, 8 tornado. Local standard time, as filed.

Thunderstorm Wind, Coffee

When
April 19, 10:02 PM CST
Where
Coffee County, 2.36 mi E of Jack
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.540, -86.030

A tree was down at 27057 Highway 87.

Thunderstorm Wind, Coffee

When
April 19, 10:02 PM CST
Where
Coffee County, 2.07 mi N of Wise Mill
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.520, -86.020

Trees and power lines were down on CR-219 south of CR-217.

Thunderstorm Wind, Coffee

When
April 19, 10:03 PM CST
Where
Coffee County, 1.38 mi S of Wilkinstown
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.580, -85.990

Trees and power lines were down on CR-206 about one quarter mile west of the CR-205 intersection.

Thunderstorm Wind, Coffee

When
April 19, 10:03 PM CST
Where
Coffee County, 2.15 mi NNW of Lowry Mill
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.560, -85.990

A tree was down on CR-208.

Thunderstorm Wind, Coffee

When
April 19, 10:03 PM CST
Where
Coffee County, 0.69 mi N of Lowry Mill
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.540, -85.980

A tree was down at 304 CR208.

Thunderstorm Wind, Coffee

When
April 19, 10:03 PM CST
Where
Coffee County, 1.82 mi NE of Lee
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.500, -86.050

A tree was down at CR231 and Highway 87.

Thunderstorm Wind, Coffee

When
April 19, 10:03 PM CST
Where
Coffee County, 1.82 mi SW of Wise Mill
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.470, -86.040

A line was down at Highway 125 Whitewater Baptist Church.

Thunderstorm Wind, Coffee

When
April 19, 10:03 PM CST
Where
Coffee County, 0.59 mi E of Carl Folsom Elba Arpt
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.410, -86.080

A tree was down at Coroline Street and Williams Street.

Tornado, Coffee

When
April 19, 10:03 PM CST to 10:07 PM CST
Where
Coffee County, 0.97 mi NNE of Lowry Mill to 1.96 mi N of Mixson Crossroads
Rating
EF0
Path length
4.4 mi
Path width
50 yd
Property damage
$50,000
Reported by
Official NWS Observations
Coordinates
31.543, -85.974

A dual pol tornadic debris signature was visible from EOX radar moving across portions of northern Coffee county. Damage occurred in the form of numerous snapped trees and roof damage. The tornado was rated EF0 with winds estimated near 80 mph.

Thunderstorm Wind, Coffee

When
April 19, 10:05 PM CST
Where
Coffee County, 0.59 mi E of Lowry Mill
Measured
65 kt (75 mph) estimated gust
Property damage
$15,000
Reported by
Social Media
Coordinates
31.530, -85.970

Significant roof damage occurred to a roof of a house off of CR220 near Victoria.

Thunderstorm Wind, Coffee

When
April 19, 10:05 PM CST
Where
Coffee County, 0.91 mi NE of Elba
Measured
60 kt (69 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
31.420, -86.060

Numerous trees and power lines were blown down.

Thunderstorm Wind, Coffee

When
April 19, 10:05 PM CST
Where
Coffee County, Elba
Measured
60 kt (69 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
31.410, -86.070

Numerous trees and power lines were blown down.

Thunderstorm Wind, Coffee

When
April 19, 10:05 PM CST
Where
Coffee County, 2.16 mi SSW of Curtis
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.360, -86.160

A tree was down on CR408.

Thunderstorm Wind, Coffee

When
April 19, 10:05 PM CST
Where
Coffee County, 1.37 mi WNW of Brooklyn
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.320, -86.190

A tree was down on CR423.

Thunderstorm Wind, Coffee

When
April 19, 10:06 PM CST
Where
Coffee County, 2.24 mi SE of Wilkinstown
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.580, -85.960

A tree was down on CR206.

Thunderstorm Wind, Coffee

When
April 19, 10:08 PM CST
Where
Coffee County, 0.91 mi SW of Chestnut Grove
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.580, -85.920

A tree was down on CR119.

Thunderstorm Wind, Coffee

When
April 19, 10:10 PM CST
Where
Coffee County, 0.91 mi NE of Richburg
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.400, -85.950

A tree was down on W McKinnon Street.

Thunderstorm Wind, Coffee

When
April 19, 10:10 PM CST
Where
Coffee County, 2.74 mi WSW of Damascus
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.300, -86.040

A tree was down at 7913 Highway 87.

Thunderstorm Wind, Coffee

When
April 19, 10:10 PM CST
Where
Coffee County, Holley Store
Measured
65 kt (75 mph) estimated gust
Property damage
$50,000
Reported by
Broadcast Media
Coordinates
31.220, -86.090

Trees and power lines were down on CR460 outside of Kinston. Barns and homes were also damaged.

Thunderstorm Wind, Coffee

When
April 19, 10:11 PM CST
Where
Coffee County, New Hope
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.550, -85.860

Trees and power lines were down on CR105 between CR114 and CR107.

Thunderstorm Wind, Coffee

When
April 19, 10:11 PM CST
Where
Coffee County, 0.69 mi N of Eanon
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.520, -85.860

Trees and power lines were blown down along CR147 north of CR149.

Thunderstorm Wind, Coffee

When
April 19, 10:12 PM CST
Where
Coffee County, 1.38 mi N of Tabernacle
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.470, -85.860

A tree was down on Highway 51.

Thunderstorm Wind, Coffee

When
April 19, 10:15 PM CST
Where
Coffee County, 1.9 mi WSW of Tabernacle
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.440, -85.890

A tree was down on Highway 167.

Thunderstorm Wind, Dale

When
April 19, 10:17 PM CST
Where
Dale County, 1.38 mi S of Marley Mill
Measured
60 kt (69 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
31.470, -85.690

Multiple trees were blown down with two reports of trees on houses.

Thunderstorm Wind, Dale

When
April 19, 10:19 PM CST
Where
Dale County, Ariton
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.600, -85.710

Trees were down in the Ariton area.

Thunderstorm Wind, Dale

When
April 19, 10:19 PM CST
Where
Dale County, Marley Mill
Measured
60 kt (69 mph) estimated gust
Reported by
Public
Coordinates
31.490, -85.690

Lines were down in the Marley Mill area of CR36.

Tornado, Dale

When
April 19, 10:20 PM CST to 10:35 PM CST
Where
Dale County, 1.38 mi S of Dale County Lake to 2.04 mi ENE of Goldberg Field
Rating
EF1
Path length
12.8 mi
Path width
150 yd
Continued into
Henry, Al (TAE)
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
31.460, -85.630

An EF1 tornado touched down in Ozark and tracked east into Henry county. Max winds were estimated at 105 mph. Most of the damage was snapped trees and some roof damage in Ozark.

Thunderstorm Wind, Dale

When
April 19, 10:22 PM CST
Where
Dale County, 0.69 mi N of Ozark
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
31.450, -85.640

There was damage to the brick facade of the recreational center building.

Thunderstorm Wind, Dale

When
April 19, 10:23 PM CST
Where
Dale County, 0.59 mi W of Blackwell Field
Measured
60 kt (69 mph) estimated gust
Reported by
Public
Coordinates
31.430, -85.620

Trees were down across north and southbound lanes of Highway 231 near Loves Travel Stop.

Thunderstorm Wind, Geneva

When
April 19, 10:25 PM CST
Where
Geneva County, 0.69 mi N of Coffee Springs
Measured
55 kt (63 mph) estimated gust
Property damage
$20,000
Reported by
Broadcast Media
Coordinates
31.170, -85.910

Trees were blown down and a barn was damaged in the Coffee Springs area.

Thunderstorm Wind, Dale

When
April 19, 10:28 PM CST
Where
Dale County, Ewell
Measured
60 kt (69 mph) estimated gust
Reported by
Public
Coordinates
31.420, -85.570

Trees were blown down in Ewell.

Thunderstorm Wind, Dale

When
April 19, 10:28 PM CST
Where
Dale County, 0.91 mi NE of Roberts Crossroads
Measured
60 kt (69 mph) estimated gust
Reported by
Public
Coordinates
31.610, -85.510

Trees were blown down on CR68.

Thunderstorm Wind, Dale

When
April 19, 10:30 PM CST
Where
Dale County, 0.91 mi NW of Skipperville
Measured
65 kt (75 mph) estimated gust
Property damage
$50,000
Reported by
Broadcast Media
Coordinates
31.560, -85.550

Homes were damaged in the Skipperville area.

Tornado, Geneva

When
April 19, 10:32 PM CST to 10:35 PM CST
Where
Geneva County, 0.91 mi NE of Highfalls to 0.59 mi E of Oak Grove
Rating
EF0
Path length
1.82 mi
Path width
100 yd
Reported by
NWS Storm Survey
Coordinates
31.100, -85.780

An EF0 tornado briefly touched down with damage consisting of snapped trees. Max winds were estimated around 75 mph.

Thunderstorm Wind, Dale

When
April 19, 10:34 PM CST
Where
Dale County, 0.91 mi NW of Echo
Measured
65 kt (75 mph) estimated gust
Property damage
$50,000
Reported by
Broadcast Media
Coordinates
31.480, -85.460

Trees and power lines were down with structural damage in the Echo area.

Tornado, Henry

When
April 19, 10:35 PM CST to 10:45 PM CST
Where
Henry County, 1.51 mi NNW of Kirkland Crossroads to 2.6 mi NE of Tumbleton
Rating
EF1
Path length
11.57 mi
Path width
150 yd
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
31.421, -85.418

An EF1 tornado touched down in Ozark and tracked east into Henry county. Max winds were estimated at 105 mph. Most of the damage was snapped trees and some roof damage in Ozark.

Thunderstorm Wind, Dale

When
April 19, 10:37 PM CST
Where
Dale County, 1.82 mi SE of Goldberg Field
Measured
65 kt (75 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
31.390, -85.430

A tree was down on a power line on CR521.

Tornado, Henry

When
April 19, 10:40 PM CST to 10:47 PM CST
Where
Henry County, 1.71 mi W of Tumbleton to 3.13 mi W of Miller
Rating
EF2
Path length
5.18 mi
Path width
300 yd
Deaths
1 direct, 0 indirect
Reported by
NWS Storm Survey
Coordinates
31.399, -85.279

Tornado touched down just west of County Road 15 in Henry County, Alabama. The tornado continued northeast through the town of Tumbleton, damaging several single family homes. The tornado destroyed a double wide mobile home northeast of Tumbleton, leading to one fatality. The peak damage was noted from Tumbleton|to the mobile home, with winds estimated at 125 mph. The tornado continued northeast, damaging another single family home and outbuildings. The tornado lifted near County Road 53. Special thanks to Henry County Emergency Management and the Henry County Sheriff's Office for providing damage information and aerial imagery.

Tornado, Houston

When
April 19, 10:42 PM CST to 10:44 PM CST
Where
Houston County, 0.91 mi SE of Green Acres to 1.08 mi E of Peterman
Rating
EF1
Path length
0.71 mi
Path width
50 yd
Property damage
$50,000
Reported by
NWS Storm Survey
Coordinates
31.210, -85.460

A tornado touched down in northwest Houston County on Bob Hall Road, just south of Ariel Lane. Here it damaged the roof of a home and tore a portion of the roof off of a storage facility. It tracked southeast and damaged the roof of approximately eight|homes in a neighborhood along Nottingham Way. The tornado continued to the southeast and downed trees along Harrington Lane where it quickly lifted.

Tornado, Henry

When
April 19, 10:45 PM CST to 10:48 PM CST
Where
Henry County, 2.11 mi E of Tumbleton to 3.2 mi SW of Miller
Rating
EF1
Path length
1.49 mi
Path width
500 yd
Property damage
$250,000
Reported by
NWS Storm Survey
Coordinates
31.401, -85.214

Tornado touched down along Camp Springs Road, near County Road 131. A single family home was damaged and an automotive shop was destroyed at County Road 121. The tornado continued northeast, causing scattered tree damage before lifting near County Road 53 after damaging an additional structure. This tornado was rated EF1 with max winds near 110 mph.

Tornado, Henry

When
April 19, 10:46 PM CST to 10:50 PM CST
Where
Henry County, 1.46 mi SE of Danzey to 0.61 mi NNW of Miller
Rating
EF1
Path length
6.45 mi
Path width
100 yd
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
31.445, -85.262

Damage from this tornado was primarily confined to snapped trees consistent with an EF1 tornado with max winds estimated at 95 mph. Roof damage to a double wide manufactured home occurred on Field Road.

Thunderstorm Wind, Houston

When
April 19, 10:52 PM CST
Where
Houston County, Peterman
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
31.200, -85.470

Trees were blown down in the Robindale subdivision.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Tornado, Henry2020-04-19MaleMobile/Trailer HomeDirect

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2020Every state in 2020This day in weather historyThe tornado archive for Alabama, 2020Warnings in Alabama, April 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 889338, 889339, 889340, 889342, 889343, 889344, 889345, 889346, 889391, 889347, 889348, 889349, 889350, 889351, 889352, 889353, 889354, 889355, 889356, 889358, 889359, 889360, 889361, 889362, 889363, 889364, 890441, 889365, 889366, 889368, 889370, 889371, 889372, 890573, 889373, 890442, 889374, 890571, 890575, 890563, and more.